MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 INDEPENDENT BALANCER; KNEE INSTRUMENT : SIZING/MEASURING INSTRUMENTS

DEPUY ORTHOPAEDICS, INC. 1818910 INDEPENDENT BALANCER; KNEE INSTRUMENT : SIZING/MEASURING INSTRUMENTS
Catalog Number 217870000
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the instrument 217870000 was purchased by account in january 2018 and used only 10-12 times.Very small screws are backing out of the instrument and are lost.Tension window adjustment does not rotate any longer.This is their 4th tensioner and the other 3 have lasted over 10-15 years.Their new one falls apart in 3 months.Product needs to be replaced or repaired.No surgical delay.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INDEPENDENT BALANCER
Common Device Name
KNEE INSTRUMENT : SIZING/MEASURING INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7601256
Report Number1818910-2018-62210
Device Sequence Number16618801
Product Code HWT
UDI-Device Identifier10603295096726
UDI-Public10603295096726
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217870000
Device Lot NumberSO2024538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer07/06/2018
08/22/2018
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/30/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1